Alert archive / Ohio / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Wilmington, OH
NWS Wilmington, OH issued this red flag warning at Mar 31, 2015, 12:56 PM EDT for 7 counties in Ohio; Lewis County, Mason County, Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2015, 12:56 PM EDT (16:56 UTC)
- Expired
- Mar 31, 2015, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Mason County, KY, Adams County, OH, Fairfield County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 70 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 532 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
573 WWUS81 KILN 311656 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1256 PM EDT TUE MAR 31 2015 KYZ099-100-OHZ064-065-073-074-081-082-088-010000- /O.NEW.KILN.FW.W.0001.150331T1656Z-150401T0000Z/ MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 1256 PM EDT TUE MAR 31 2015 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER SCIOTO VALLEY OF OHIO AND PARTS OF NORTHEAST KENTUCKY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 064 PICKAWAY...FIRE WEATHER ZONE 065 FAIRFIELD...FIRE WEATHER ZONE 073 ROSS...FIRE WEATHER ZONE 074 HOCKING...FIRE WEATHER ZONE 081 ADAMS...FIRE WEATHER ZONE 082 PIKE...FIRE WEATHER ZONE 088 SCIOTO...FIRE WEATHER ZONE 099 MASON AND FIRE WEATHER ZONE 100 LEWIS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
1 follow-up statement
856 WWUS81 KILN 312011 RFWILN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 411 PM EDT TUE MAR 31 2015 KYZ099-100-OHZ064-065-073-074-081-082-088-010000- /O.CON.KILN.FW.W.0001.000000T0000Z-150401T0000Z/ MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-SCIOTO- 411 PM EDT TUE MAR 31 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE LOWER SCIOTO VALLEY OF OHIO AND PARTS OF NORTHEAST KENTUCKY... * AFFECTED AREA...FIRE WEATHER ZONE 064 PICKAWAY...FIRE WEATHER ZONE 065 FAIRFIELD...FIRE WEATHER ZONE 073 ROSS...FIRE WEATHER ZONE 074 HOCKING...FIRE WEATHER ZONE 081 ADAMS...FIRE WEATHER ZONE 082 PIKE...FIRE WEATHER ZONE 088 SCIOTO...FIRE WEATHER ZONE 099 MASON AND FIRE WEATHER ZONE 100 LEWIS. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Mar 31, 10:00 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 31, 10:00 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1000 AM EDT TUE MAR 31 2015 .SYNOPSIS... LOW PRESSURE WILL SKIRT ACROSS NORTHERN OHIO TODAY AS IT TRACKS SOUTHEAST FROM THE UPPER MIDWEST. A WEAK COLD FRONT IN ASSOCIATION WITH THE LOW WILL MOVE THROUGH THE AREA THIS AFTERNOON. HIGH PRESSURE WILL SETTLE OVER THE EASTERN OHIO VALLEY WEDNESDAY MORNING ALLOWING FOR NEAR NORMAL CONDITIONS. THE NEXT SYSTEM TO AFFECT THE OHIO VALLEY WILL APPROACH THE AREA ON THURSDAY ALLOWING FOR A BRIEF WARM UP BEFORE A COLD FRONT CROSSES ON FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LOW PRESSURE CURRENTLY CENTERED NEAR FDY WILL PROGRESS ACROSS NORTHERN OHIO TODAY. WITH ITS PRECIP SHIELD LOCATED NORTHEAST OF THE LOW...THE ILN AREA SHOULD REMAIN DRY AND UNDER DECREASING CLOUDS. BREEZY CONDITIONS WILL CONTINUE IN THE RATHER TIGHT PRESSURE GRADIENT SURROUNDING THE COMPACT LOW. GUSTS TO 30 MPH ARE EXPECTED. SPEEDS WILL TEND TO DECREASE THIS AFTERNOON AS THE LOW MOVES EAST AND THE GRADIENT RELAXES SOMEWHAT. THE WINDS WILL COMBINE WITH LOW FUEL MOISTURE AND MARGINALLY LOW RELATIVE HUMIDITY TO CAUSE AN ENHANCED THREAT FOR WILD FIRES. HAVE ISSUED A SPECIAL WEATHER STATEMENT FOR FAR SOUTHEAST COUNTIES WHERE RELATIVE HUMIDITIES WILL BE LOWER AND FIRE DANGER HIGHER. TEMPERATURES ARE A BIT TRICKY. COLD ADVECTION IS STARTING TO OCCUR BEHIND A WEAK COLD FRONT TRAILING THE LOW. THIS ADVECTION WILL BE OFFSET BY MIXING AND SOLAR ENERGY...PRODUCING HIGHS RANGING FROM THE UPPER 50S FAR NORTH WHERE COLD ADVECTION WILL TAKE HOLD EARLIER...UP TO THE UPPER 60S FAR SOUTH WHERE COLD ADVECTION WILL COME LATER. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THIS EVENING THE UPPER LEVEL DISTURBANCE THAT SKIRTED PAST THE AREA THIS MORNING WILL BE EXITING TO THE NORTHEAST OVER QUEBEC. WEDNESDAY MORNING SURFACE HIGH PRESSURE WILL BUILD OVERHEAD AS OHIO FALLS UNDER AGEOSTROPHIC CONVERGENCE FROM THE UPPER LEVEL TROUGH. DURING THE DAY WEDNESDAY HIGH PRESSURE WILL QUICKLY PULL EAST AS THE NEXT UPPER LEVEL LOW APPROACHES FROM THE WEST. BY WEDNESDAY EVENING THE LOW WILL BE IN MANITOBA ALLOWING FOR A RETURN TO SOUTHERLY WINDS ACROSS THE AREA. ON THURSDAY WIDESPREAD WAA AND POCKETS OF POSITIVE VORTICITY MOVING OVER THE AREA WILL ALLOW FOR A RETURN FOR THE CHANCE OF RAIN. PWATS ALSO APPROACH 1.10" ON THE GFS THURSDAY AFTERNOON. AT THE SAME TIME THURSDAY THE NEXT FRONT WILL BE MOVING TO THE SOUTHEAST INTO NORTHWESTERN INDIANA. THE GFS AND EURO CONTINUE TO DISAGREE WITH THE TIMING OF THIS FRONT AND CORRESPONDING RAINFALL TOTALS. THE EURO AGAIN IS THE SLOWEST WITH THE FRONT NOT PUSHING IT INTO THE AREA UNTIL FRIDAY MORNING. THE GFS ON THE OTHER HAND HAS THE FRONT INTO OUR NORTHWESTERN ZONES BY THURSDAY EVENING. THE NAM AND CMC SEEM TO BE A GOOD COMPROMISE BETWEEN THE TWO AND HAS THE FRONT ABOUT 6 HRS BEHIND THE GFS. ALONG THE FRONT RAIN LOOKS LIKELY DUE TO GOOD SURFACE CONVERGENCE... POWERFUL LLJ... AND CLOSE PROXIMITY TO A RRQ. HAVE RAISED POPS FOR THURSDAY INTO FRIDAY. THUNDER ALSO LOOKS LIKELY THURSDAY AFTERNOON AS SOUNDINGS SHOW PARCELS BEING ABLE TO MAKE IT TO THE EL WITH LITTLE CIN. && .LONG TERM /FRIDAY THROUGH MONDAY/... PCPN WILL END FROM W TO E FRIDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE PLAINS. COOLER AIR FILTERING IN FRIDAY NIGHT WILL DROP TEMPERATURES INTO THE 30S. A SFC TROF/WEAK CDFNT DROPS THROUGH THE ERN GREAT LAKES ON SATURDAY. KEPT ANY PCPN ASSOCIATED WITH THIS NORTHEAST OF THE FA FOR NOW. HIGHS ON SATURDAY WILL BE AROUND 50. THE HIGH PRESSURE SHOULD PROVIDE A DRY DAY SUNDAY AS TEMPERATURES WARM BACK TO THE LOWER TO MID 50S. SOUTHERLY SFC FLOW WILL PUSH A WRM FRNT ACROSS THE REGION MONDAY. THIS COULD SET OFF SOME SCATTERED SHOWERS. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... SOUTHWEST WINDS HAVE STARTED TO INCREASE AND ARE BECOMING GUSTY THIS MORNING AS THE PRESSURE GRADIENT CONTINUES TO TIGHTEN IN ADVANCE OF A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN INDIANA. THIS LOW IS EXPECTED TO SLIDE EAST SOUTHEAST ACROSS NORTHERN OHIO THROUGH THE REST OF THIS MORNING...WITH A TRAILING COLD FRONT PUSHING SOUTH ACROSS OUR AREA THROUGH EARLY AFTERNOON. MOISTURE IS FAIRLY LIMITED THOUGH SO THINK NET RESULT WILL BE PRIMARILY SOME MID LEVEL CLOUDS THROUGH THE MORNING HOURS WITH SOME LOWER VFR SC/CU DEVELOPMENT POSSIBLE WITH THE FRONT THROUGH THE AFTERNOON HOURS. WINDS WILL CONTINUE TO VEER AND REMAIN GUSTY THROUGH THE DAY AS THE COLD FRONT MOVES THROUGH. DRIER AIR AND HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT...LEADING TO DECREASING WINDS AND MOSTLY CLEAR SKIES. OUTLOOK...MVFR CEILINGS AND VISIBILITIES ARE POSSIBLE ON THURSDAY AND THURSDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAINES NEAR TERM...CONIGLIO/HAINES SHORT TERM...HAINES LONG TERM...SITES AVIATION...JGL
Hazardous weather outlook, Mar 31, 3:53 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 353 AM EDT TUE MAR 31 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010800- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 353 AM EDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 31, 9:20 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 920 AM EDT TUE MAR 31 2015 KYZ099-100-OHZ081-082-088-312200- MASON-LEWIS-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...MAYSVILLE...VANCEBURG...WEST UNION... PIKETON...PORTSMOUTH 920 AM EDT TUE MAR 31 2015 ...ENHANCED FIRE DANGER TODAY DUE TO STRONG WINDS AND DRY FUELS... WINDS CIRCULATING AROUND LOW PRESSURE WILL REACH 20 MPH TODAY...WITH GUSTS TO 30 MPH OUT OF THE SOUTHWEST TO WEST. THE GUSTY WINDS WILL COMBINE WITH LOW FUEL MOISTURE AND RELATIVE HUMIDITY TO PRODUCE AN ELEVATED RISK FOR WILD FIRES. PERSONS ARE ADVISED TO AVOID OPEN BURNING TODAY...AND TO CONTACT FIRE OFFICIALS IF A WILDFIRE OCCURS.
Nearby
Red Flag Warnings in Ohio, 2015Red Flag Warnings in Kentucky, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.